Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Does biotin cause brown discharge from the vagina?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11661 Questions
i am 26, female. My vagina started to bleeding(mainly dark brown discharge) for 4 days since I have been taking biotin and other vitamins together for hair growth (3600 mcg biotin per day).It is not period time, so it definitely not my period.
1. Should i stop taking biotin?
2. Can i restart to take it when bleeding stops? and what amount do u recommend to take per day for biotin?
Posted Fri, 20 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 54 minutes later

Thanks for writing to us.

High doses of biotin are not documented to have any relation with any kind of bleeding disorders. Biotin is a water soluble vitamin which if consumed in excess is excreted through urine in our body.

The finding of vaginal brownish bleeding is mainly indicative of an old bleeding of the uterus and is not likely to be associated with biotin.

When did you have your last periods?

Is there any history of irregular spotting prior to this episode also?

You may try stopping biotin for few days to see if there is effects on the bleeding.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor